MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Ischemia (1942); Hernia (2240); Obstruction/Occlusion (2422); Fibrosis (3167)
Date of Event 01/04/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2010 - patient had umbilical hernia thereby underwent repair with the implant of ventralex mesh (device #1).(note: no op notes were provided for this procedure in medical records and there is no information regarding ventralex mesh (device #1) in ppf).(b)(6) 2011 - patient was diagnosed with recurrent complex umbilical hernia thereby underwent open repair with the implant of ventralex mesh (device #2).Per operative notes, ¿the underlying hernia defect contained preperitoneal fat was excised.The defect was identified, and hernia sac was removed from surrounding tissues.A large sheet of ventralex mesh (device #2) was placed into the peritoneal cavity and closed with suture.¿ (b)(6) 2014 - patient was diagnosed with incarcerated recurrent incisional hernia with small bowel obstruction thereby underwent open repair with the removal of ventralex meshes (device #1, #2).Per operative notes, ¿the omentum and ischemic small bowel within the hernia sac was noted.The larger hernia defect and the small bowel were reduced.There were omental adhesions to the small bowel including the ventralex mesh (device #1, #2) which were on one side of the hernia defect was excised, and all the omental adhesions to the peritoneum surrounding the defect were lysed.The anterior fascia was identified and dissected circumferentially around the hernia defect and primary closure was performed.¿ (b)(6) 2016 - patient had abdominal pain and was diagnosed with bowel obstruction and intra-abdominal adhesions thereby underwent laparoscopic converted open repair implant of composix l/p mesh (device #3).Per operative notes, ¿severe intraabdominal adhesions from the omentum and small bowel up into the abdominal wall and to the hernia sac were taken down.A component release on each side through the external oblique was done.A composix l/p mesh (device #3) was placed and secured with tackers using sorbafix.¿ attorney alleged that the patient had adhesions, bowel obstruction, pain and hernia recurrence.It was also alleged that patient had nausea, vomiting and erythema of the skin.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 7 months post implant of ventralex mesh, patient was diagnosed with hernia recurrence, obstruction, ischemia, adhesions, fibrosis and inflammation.The instructions-for-use supplied with the device lists hernia recurrence, adhesions and inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-mar-2010) is considered to be a best estimate.This emdr represents the bard/davol mesh ¿ ventralex (device #1).An additional supplemental emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21455748
Report Number1213643-2025-090105
Device Sequence Number7913967
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)150428(10)HUUC0600
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2015
Device Catalogue Number0010302
Device Lot NumberHUUC0600
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale